Alert archive / Wyoming / High Wind Warnings in 2007
High Wind Warning 3, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Jan 9, 2007, 2:50 PM MST for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Jan 9, 2007, 9:33 PM MST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2007, 2:50 PM MST (21:50 UTC)
- In effect from
- Jan 9, 2007, 9:33 PM MST
- Expired
- Jan 10, 2007, 5:00 PM MST
- In force
- 19 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.8 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KRIW 092150 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 250 PM MST TUE JAN 9 2007 WYZ019-101000- /O.UPG.KRIW.HW.A.0003.070110T0500Z-070111T0000Z/ /O.NEW.KRIW.HW.W.0003.070110T0500Z-070111T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 250 PM MST TUE JAN 9 2007 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 5 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 5 PM MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH WITH GUSTS TO 65 MPH THIS EVENING AND CONTINUE INTO WEDNESDAY. THE STRONGEST WINDS WILL LIKELY OCCUR AFTER MIDNIGHT AND CONTINUE THROUGH MUCH OF THE DAY WEDNESDAY. TRAVELLERS BETWEEN BEAVER RIM...SWEETWATER STATION...JEFFREY CITY AND THE MUDDY GAP AREA SHOULD BE ALERT FOR THESE HIGH WINDS TONIGHT AND WEDNESDAY. STRONG CROSS WINDS COULD HAMPER TRAVEL...ESPECIALLY FOR HIGH PROFILE...LIGHTWEIGHT OR VEHICLES PULLING TRAILERS. STAY TUNED FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS LATER TODAY. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ020-101000- /O.CON.KRIW.HW.A.0003.070110T1000Z-070111T0000Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 250 PM MST TUE JAN 9 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON. SOUTHWEST WINDS ARE EXPECTED TO INCREASE OVERNIGHT AND MAY REACH HIGH WIND CRITERIA ON WEDNESDAY. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH ARE POSSIBLE ACROSS THE AREA ON WEDNESDAY. THE STRONGEST WINDS WILL LIKELY OCCUR FROM THE SOUTH SIDE OF CASPER...NEAR CASPER MOUNTAIN AND SOUTHWEST TOWARDS ALCOVA RESERVOIR. STRONG CROSS WINDS COULD HAMPER TRAVEL ON WEDNESDAY...ESPECIALLY FOR HIGH PROFILE...LIGHTWEIGHT OR VEHICLES PULLING TRAILERS. STAY TUNED FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS BY WEDNESDAY MORNING. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$ SKRBAC
4 follow-up statements
000 WWUS75 KRIW 100433 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 933 PM MST TUE JAN 9 2007 WYZ020-101900- /O.UPG.KRIW.HW.A.0003.070110T1000Z-070111T0000Z/ /O.EXB.KRIW.HW.W.0003.070110T0900Z-070111T0000Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 933 PM MST TUE JAN 9 2007 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM TO 5 PM MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS ARE EXPECTED TO INCREASE OVERNIGHT WITH SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH DEVELOPING EARLY WEDNESDAY MORNING. THE STRONGEST WINDS WILL BE CHANNELLED THROUGH THE SOUTH SIDE OF CASPER ALONG WYOMING BOULEVARD...NEAR CASPER MOUNTAIN AND SOUTHWEST TOWARDS ALCOVA RESERVOIR ALONG HIGHWAY 220. STRONG CROSS WINDS WILL RESULT IN HAZARDOUS TRAVEL ON WEDNESDAY...ESPECIALLY FOR HIGH PROFILE...LIGHTWEIGHT OR VEHICLES PULLING TRAILERS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ019-101900- /O.CON.KRIW.HW.W.0003.070110T0500Z-070111T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 933 PM MST TUE JAN 9 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY. SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH WITH GUSTS TO 65 MPH OVERNIGHT AND CONTINUE INTO WEDNESDAY. TRAVELERS BETWEEN BEAVER RIM...SWEETWATER STATION...JEFFREY CITY AND THE MUDDY GAP AREA SHOULD BE ALERT FOR THESE HIGH WINDS TONIGHT AND WEDNESDAY. STRONG CROSS WINDS COULD HAMPER TRAVEL... ESPECIALLY FOR HIGH PROFILE...LIGHTWEIGHT OR VEHICLES PULLING TRAILERS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$
000 WWUS75 KRIW 101328 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 628 AM MST WED JAN 10 2007 WYZ020-101930- /O.CON.KRIW.HW.W.0003.000000T0000Z-070111T0000Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 628 AM MST WED JAN 10 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. A SOUTHWEST WIND OF 25 TO 35 MPH CONTINUES OVER MOST OF NATRONA COUNTY THIS MORNING. WIND GUSTS BETWEEN 40 AND 50 MPH HAVE BEEN COMMON. EXPECT A SOUTHWEST WIND OF 35 TO 45 MPH WITH GUSTS OVER 60 MPH TODAY. STRONGER WIND SPEEDS WILL BE CHANNELLED THROUGH THE SOUTH SIDE OF CASPER ALONG WYOMING BOULEVARD...NEAR CASPER MOUNTAIN AND SOUTHWEST TOWARDS ALCOVA RESERVOIR ALONG HIGHWAY 220. STRONG CROSS WINDS WILL RESULT IN HAZARDOUS TRAVEL...ESPECIALLY FOR HIGH PROFILE...LIGHTWEIGHT OR VEHICLES PULLING TRAILERS. $$ WYZ019-101930- /O.CON.KRIW.HW.W.0003.000000T0000Z-070111T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 628 AM MST WED JAN 10 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. A SOUTHWEST WIND OF 40 TO 50 MPH HAS BEEN COMMON OVER THIS AREA THIS MORNING. WIND GUSTS BETWEEN 60 AND 70 MPH HAVE BEEN RECORDED AT A FEW LOCATIONS. EXPECT THESE WIND SPEEDS TO CONTINUE THROUGHOUT THE DAY WITH GUSTS AROUND 75 MPH. TRAVELERS BETWEEN BEAVER RIM...SWEETWATER STATION...JEFFREY CITY AND THE MUDDY GAP AREA SHOULD BE ALERT FOR THESE HIGH WINDS TONIGHT AND WEDNESDAY. STRONG CROSS WINDS COULD HAMPER TRAVEL... ESPECIALLY FOR HIGH PROFILE...LIGHTWEIGHT OR VEHICLES PULLING TRAILERS. $$
000 WWUS75 KRIW 101933 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1233 PM MST WED JAN 10 2007 WYZ020-110000- /O.CON.KRIW.HW.W.0003.000000T0000Z-070111T0000Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 1233 PM MST WED JAN 10 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. A SOUTHWEST WIND OF 25 TO 35 MPH CONTINUES OVER MOST OF NATRONA COUNTY. WIND GUSTS BETWEEN 40 AND 50 MPH HAVE BEEN COMMON. EXPECT A SOUTHWEST WIND OF 35 TO 45 MPH WITH GUSTS OVER 60 MPH TODAY. STRONGER WIND SPEEDS WILL BE CHANNELLED THROUGH THE SOUTH SIDE OF CASPER ALONG WYOMING BOULEVARD...NEAR CASPER MOUNTAIN AND SOUTHWEST TOWARDS ALCOVA RESERVOIR ALONG HIGHWAY 220. STRONG CROSS WINDS WILL RESULT IN HAZARDOUS TRAVEL...ESPECIALLY FOR HIGH PROFILE...LIGHTWEIGHT OR VEHICLES PULLING TRAILERS. $$ WYZ019-110000- /O.CON.KRIW.HW.W.0003.000000T0000Z-070111T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 1233 PM MST WED JAN 10 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. A SOUTHWEST WIND OF 40 TO 50 MPH HAS BEEN COMMON OVER THIS AREA THIS MORNING. WIND GUSTS BETWEEN 60 AND 70 MPH HAVE BEEN RECORDED AT A FEW LOCATIONS. EXPECT THESE WIND SPEEDS TO CONTINUE THROUGHOUT THE DAY WITH GUSTS AROUND 75 MPH. TRAVELERS BETWEEN BEAVER RIM...SWEETWATER STATION...JEFFREY CITY AND THE MUDDY GAP AREA SHOULD BE ALERT FOR THESE HIGH WINDS TONIGHT AND WEDNESDAY. STRONG CROSS WINDS COULD HAMPER TRAVEL... ESPECIALLY FOR HIGH PROFILE...LIGHTWEIGHT OR VEHICLES PULLING TRAILERS. $$
000 WWUS75 KRIW 110004 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 504 PM MST WED JAN 10 2007 WYZ020-110115- /O.EXP.KRIW.HW.W.0003.000000T0000Z-070111T0000Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 504 PM MST WED JAN 10 2007 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. SOUTHWEST WINDS HAD DIMINISHED BELOW HIGH WIND CRITERIA EARLY THIS EVENING. SOUTHWEST WIND AT 20 TO 30 MPH WILL PREVAIL THROUGH 7 PM ACROSS NATRONA COUNTY BEFORE DIMINISHING FURTHER. $$ WYZ019-110115- /O.EXP.KRIW.HW.W.0003.000000T0000Z-070111T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 504 PM MST WED JAN 10 2007 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. SOUTHWEST WINDS HAD DIMINISHED BELOW HIGH WIND CRITERIA EARLY THIS EVENING. SOUTHWEST WIND AT 15 TO 30 MPH WILL PREVAIL OVERNIGHT WITH GUSTS TO 50 MPH EARLY THIS EVENING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Jan 9, 12:38 PM MST, 2 hours 12 minutes earlier.
Area forecast discussion, Jan 9, 12:38 PM MST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1238 PM MST TUE JAN 9 2007 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT UPDATED TO ADD A HIGH WIND WATCH TO THE GREEN MOUNTAINS...RATTLESNAKE RANGE TONIGHT AND WEDNESDAY AND FOR NATRONA COUNTY...INCLUDING CASPER...FROM EARLY WEDNESDAY THROUGH THE DAY. INCREASING PRESSURE GRADIENT SHOULD COMBINE WITH SOUTHWEST H7 FLOW IN EXCESS OF 50KTS TO PRODUCE HIGH WINDS FROM BEAVER RIM THROUGH JEFFREY CITY TONIGHT INTO WEDNESDAY AND POSSIBLY INTO CASPER AND THE REST OF NATRONA COUNTY ON WEDNESDAY. CLOUDS MOVING ACROSS OUR NORTHERN AREAS THIS MORNING AS WE TRANSITION INTO WEAK RIDGING BY TUESDAY NIGHT AND WEDNESDAY MORNING. THIS WILL BRING A CHANCE OF HIGH WINDS ACROSS OUR NORMAL HIGH WIND AREAS INTO LATE TUESDAY INTO WEDNESDAY MORNING. WILL CONTINUE TO KEEP SLIGHT CHANCES OF SNOW ACROSS OUR NORTHWESTERN MOUNTAINS AS ISENTROPIC UPGLIDE REMAINS OVER THE AREA. MODELS STILL NOT IN GREAT AGREEMENT WITH THE NEXT SYSTEM TO EFFECT OUR REGION. LATEST MODEL RUN SLOWS DOWN THE ONSET OF PRECIPITATION ACROSS THE WEST BY 6 HOURS. WENT AHEAD AND BACKED OFF ON THE CHANCES OF SNOW FOR THE WESTERN MOUNTAINS WEDNESDAY MORNING AND AFTERNOON. NEXT SYSTEM STILL SHOULD BE QUITE A SNOW PRODUCING SYSTEM FOR MOST OF THE FORECAST AREA. THIS DEEP TROUGH AND ITS ARCTIC COLD FRONT SHOULD BRING VERY COLD TEMPERATURES AND AT LEAST ADVISORY SNOWFALL AMOUNTS OVER THE SOUTHERN ZONES WHICH INCLUDES CASPER AND THE LANDER FOOTHILLS. WILL NEED TO CONTINUE WATCHING THIS SYSTEM FOR A POSSIBLE WATCH OR WARNING THURSDAY INTO FRIDAY. .LONG TERM...FRIDAY THROUGH TUESDAY UPPER TROUGH TO IMPACT THE AREA FRIDAY AND FRI NIGHT. TRACK AND SPEED OF THE SYSTEM STILL IN QUESTION. THE ONLY SURE THING IS THAT COLD AIR WILL BE ENTRENCHED OVER THE AREA. HAVE KEPT DECENT CHANCE OF SNOW OVER THE SOUTHERN HALF OF THE REGION WITH LESS CHANCE OF SNOW OVER THE NORTH ON FRIDAY. MAY NEED TO OVERHAUL FRI NIGHT FORECAST IF SYSTEM SLOWS DOWN MORE AND MOISTURE GETS ADVECTED OVER THE COLD AIR DOME. WILL SEE WHAT NEXT MODEL RUNS HAVE IN STORE. HAVE GONE WITH MAINLY DRY FORECAST SATURDAY AND QUITE COLD HIGHS. IT DOES APPEAR ANOTHER SURGE OF COLD AIR WILL DESCEND SOUTHWARD INTO WYOMING SUNDAY AFTERNOON INTO MONDAY MORNING. A CHANCE OF FLUFF SNOW FOR MANY PLACES WITH THIS SYSTEM. DID NOT WARM THINGS UP MUCH SUNDAY AND THEN SLIGHTLY COLDER ON MONDAY. SOME HOPE FOR MODERATION NEXT TUESDAY AS UPPER RIDGE MAY NUDGE COLD AIR EAST. HOWEVER THE NEWLY SNOW COVERED BASINS LIKELY TO BE STUCK IN AN INVERSION HINDERING THE WARMING. OTHER PLACES THAT MAY SEE SOME MIXING NEXT TUE WILL SEE MODERATION. && .RIW WATCHES/WARNINGS/ADVISORIES...HIGH WIND WATCH FOR ZONE 19... GREEN MOUNTAIN ZONE...FROM 10 PM THIS EVENING THROUGH 5 PM WEDNESDAY AND FOR ZONE 20...NATRONA COUNTY...FROM 3 AM TO 5 PM WEDNESDAY. && SHORT TERM...22/SKRBAC LONG TERM...RIW
Hazardous weather outlook, Jan 9, 12:45 PM MST, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1245 PM MST TUE JAN 9 2007 WYZ001>020-022>030-101400- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 1245 PM MST TUE JAN 9 2007 ...HIGH WIND WATCH FOR THE GREEN MOUNTAINS REGION FROM 10 PM MST THIS EVENING THROUGH 5 PM MST WEDNESDAY... ...HIGH WIND WATCH FOR NATRONA COUNTY FROM 3 AM MST WEDNESDAY THROUGH 5 PM MST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT HIGH WINDS ARE LIKELY BETWEEN BEAVER RIM AND CASPER TONIGHT INTO WEDNESDAY. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED TO INCREASE TONIGHT...CONTINUING THROUGH WEDNESDAY AFTERNOON. THESE WINDS WOULD MAKE TRAVEL DIFFICULT...ESPECIALLY FOR THOSE IN HIGH PROFILE AND LIGHT WEIGHT VEHICLES. STRONG WINDS ARE ALSO EXPECTED AROUND THE CODY FOOTHILLS AND SURROUNDING MOUNTAINS... UPPER WIND RIVER BASIN...SOUTH PASS...AND OTHER SUMMIT LOCATIONS OF THE WESTERN MOUNTAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE HIGH WINDS WILL CONTINUE THROUGH WEDNESDAY AFTERNOON BETWEEN BEAVER RIM AND CASPER. THEY WILL BEGIN TO TAPER OFF AS A COLD FRONT APPROACHES. A COLD WINTER STORM SYSTEM WILL AFFECT WYOMING WEDNESDAY NIGHT THROUGH FRIDAY. THIS SYSTEM WILL NEED TO BE MONITORED FOR THE POSSIBILITY OF SOME HEAVY SNOWFALL...ESPECIALLY ACROSS CENTRAL AND SOUTHERN WYOMING WEDNESDAY NIGHT THROUGH FRIDAY. THE HIGHEST LIKELIHOOD OF HEAVY SNOW WILL GENERALLY BE SOUTH OF A LINE FROM RIVERTON TO CASPER. THE DETAILS OF THE STORM ARE STILL UNCERTAIN BUT EARLY INDICATIONS POINT TO 4 TO 8 INCHES OF SNOW SOUTH OF A LINE FROM RIVERTON TO CASPER WITH HIGHER AMOUNTS IN THE MOUNTAINS. MUCH COLDER AIR WILL PUSH SOUTHWARD WEDNESDAY NIGHT INTO NORTHERN AND CENTRAL WYOMING. THE COLD AIR WILL PUSH INTO SOUTHERN WYOMING THURSDAY. STRONG NORTHEAST WINDS WILL DEVELOP BEHIND THIS COLD FRONT...ESPECIALLY OVER SOUTH PASS...THE RED DESERT...INTERSTATE 80 CORRIDOR AND ACROSS THE SOUTHWEST CORNER OF WYOMING. THESE STRONG NORTHEAST WINDS COMBINED WITH SNOWFALL MAY MAKE TRAVEL TREACHEROUS THURSDAY AND INTO FRIDAY. WELL BELOW AVERAGE TEMPERATURES WILL OCCUR FRIDAY THROUGH THE WEEKEND AS THE ARCTIC AIR BECOMES ENTRENCHED OVER THE REGION. OVERNIGHT LOWS WILL LIKELY PLUMMET WELL BELOW ZERO IN MANY LOCALES SATURDAY AND SUNDAY MORNINGS. EVEN NEXT MONDAY LOOKS TO BE QUITE COLD NOW. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY RECORDED WIND SPEEDS OVER 40 MPH AS WELL AS ANY SNOWFALL AMOUNTS. THANK YOU. TRIW
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 12:33 PM MST | High Wind Watch | RIW | Fremont, Natrona, Sweetwater | 9 hr |
Nearby
High Wind Warnings in Wyoming, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.